Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Hastings, NE

April 23, 20144 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 23, 2014, 4:17 PM CDT for 4 counties in Nebraska. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2014, 4:17 PM CDT (21:17 UTC)
Expired
Apr 23, 2014, 5:00 PM CDT
In force
43 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adams County, NE, Hall County, NE, Hamilton County, NE, Merrick County, NE

The radar

The Grand Island radar (KUEX), 39 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 4:35 PM CDTHAIL 0.752 E Juniata, NE
Apr 23, 4:35 PM CDTHAIL 12 E Juniata, NENWS EMPLOYEE REPORTS ONE INCH HAIL AND 0.81 INCH PRECIPITATION.
Apr 23, 4:45 PM CDTHAIL 0.753 Nnw Hastings, NE
Apr 23, 4:51 PM CDTHAIL 15 Ssw Phillips, NEQUARTER INCH HAIL REPORTED BY STORM CHASER NEAR MILE MARKER 320 ON INTERSTATE 80.
Apr 23, 4:51 PM CDTHAIL 15 Ssw Phillips, NEQUARTER SIZE HAIL REPORTED BY STORM CHASER NEAR MILE MARKER 320 ON INTERSTATE 80.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:04 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
566 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WUUS53 KGID 232117
SVRGID
NEC001-079-081-121-232200-
/O.NEW.KGID.SV.W.0002.140423T2117Z-140423T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
417 PM CDT WED APR 23 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
  SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 500 PM CDT

* AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSELAND...
  OR 11 MILES WEST OF HASTINGS...MOVING NORTHEAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRAND ISLAND...HASTINGS...KENESAW...DONIPHAN...JUNIATA...GILTNER...
  PHILLIPS...ROSELAND...HOLSTEIN...PROSSER AND HANSEN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 306 AND 329.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 9820 4070 9828 4064 9828 4042 9856
      4050 9873 4055 9873 4100 9830 4083 9803
TIME...MOT...LOC 2117Z 220DEG 32KT 4054 9859 

HAIL...1.25IN
WIND...60MPH

$$

HEINLEIN
1 follow-up statement
518 
WWUS53 KGID 232142
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
442 PM CDT WED APR 23 2014

NEC001-079-081-121-232200-
/O.CON.KGID.SV.W.0002.000000T0000Z-140423T2200Z/
MERRICK NE-HALL NE-HAMILTON NE-ADAMS NE-
442 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN MERRICK...SOUTHEASTERN HALL...SOUTHWESTERN HAMILTON
AND NORTHWESTERN ADAMS COUNTIES...

AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASTINGS...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...HASTINGS...KENESAW...DONIPHAN...JUNIATA...GILTNER...
PHILLIPS...ROSELAND...HOLSTEIN...PROSSER AND HANSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 9820 4070 9828 4064 9828 4042 9856
      4050 9873 4055 9873 4100 9830 4083 9803
TIME...MOT...LOC 2141Z 226DEG 24KT 4062 9842 

HAIL...1.25IN
WIND...60MPH

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:26 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 23, 12:26 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1226 PM CDT WED APR 23 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 406 AM CDT WED APR 23 2014

SATELLITE IMAGERY SHOWING THE REGION COMING UNDER INCREASINGLY
SWRLY FLOW IN THE UPPER LEVELS AS THE MAIN RIDGE AXIS CONTINUES
SLIDING EAST...SET UP BETWEEN AN ARE OF LOW PRESSURE MOVING TOWARD
THE EAST COAST AND A TROUGH AXIS SWINGING THROUGH THE ROCKIES. A
WEAK MID LEVEL DISTURBANCE OUT AHEAD OF THE MAIN WRN
TROUGH...WORKING WITH WARM AIR ADVECTION ACROSS THE AREA THANKS TO
AN INCREASED LLJ...HAS RESULTED IN SOME PRETTY SCATTERED SHOWER
ACTIVITY EARLY THIS MORNING. MAINLY AFFECTING THE NERN TWO THIRDS
OF THE CWA...THERE ARE A FEW LIGHTNING STRIKES HERE AND
THERE...BUT INSTABILITY IS WEAK ENOUGH THAT IT THUNDERSTORMS WONT
BE WIDESPREAD. AT THE SURFACE...THE GUSTY WINDS CONTINUE...AS THE
CWA SITS WITH A TIGHTENED PRESSURE GRADIENT BETWEEN HIGH PRESSURE
CENTERED OVER THE WRN GREAT LAKES...AND LOW PRESSURE OVER THE
ROCKIES/HIGH PLAINS. SERLY WINDS ARE GENERALLY RANGING FROM 10 TO
20 MPH /FEW CLOSER TO 25 MPH/...AND GUSTING AT TIMES BETWEEN 25
AND 30 MPH.

THE MAIN STORY WITH THE FORECAST FOR TODAY/TONIGHT CONTINUES TO
REVOLVE AROUND INCREASING THUNDERSTORM CHANCES. THIS
MORNING...WILL CONTINUE TO SEE THAT AREA OF SCT PRECIP SLIDE OFF
TO THE EAST...AND BY MID/LATE MORNING...MOST OF THE CWA LOOKS TO
BE DRY. CURRENTLY EXPECTING THAT TO REMAIN THE CASE INTO AT LEAST
THE EARLY AFTERNOON HOURS...THOUGH THE HRRR/RAP/4KM WRF SUGGEST IT
MAY BE FAIRLY QUIET THROUGH MID AFTERNOON. OVERALL...THERE REALLY
HASNT BEEN ANY NOTABLE CHANGES WITH THE MODELS IN THE PAST
SEVERAL RUNS. STILL EXPECTING THE UPPER LEVEL TROUGH /ASSOCIATED
WITH A LOW PRESSURE SYSTEM OVER SWRN CANADA/ TO CONTINUE SWING
EAST OUT OF THE ROCKIES AND EVENTUALLY ONTO THE PLAINS. AT THE
SURFACE...THE MAIN AREA OF LOW PRESSURE AHEAD OF THE SYSTEM IS
EXPECTED TO BECOME BETTER ORGANIZED AND SET UP OVER SERN CO/SWRN
KS BY MID AFTERNOON. A COLD FRONT WILL BE MAKING ITS WAY SOUTH
INTO WRN/CENTRAL NEBRASKA DURING THE AFTERNOON HOURS...WHILE A
DRYLINE IS DEVELOPING FROM WRN KS INTO WRN TX. AHEAD OF THE
FRONT...STILL EXPECTING TO SEE A BREEZY/WINDY DAY ACROSS THE
CWA...AND WHILE THERE IS SOME DISAGREEMENT BETWEEN MODELS/GUIDANCE
WITH HOW STRONG WINDS WILL GET...AM KEEPING THE CURRENT WIND
ADVISORY AS IS.

FOR OUR CWA...THIS COLD FRONT WILL BE THE PRIMARY FOCUSING
MECHANISM FOR THUNDERSTORM DEVELOPMENT. MAYBE A FEW SLIGHT
VARIANCES...BUT MODELS ARE IN DECENT AGREEMENT SHOWING INITIATION
OCCURRING OVER THE W/NWRN THIRD OR SO OF THE CWA MID/LATE
AFTERNOON ALONG THE FRONT...MAYBE CLOSER TO 00Z IF YOU BELIEVE
SOME MODELS. THE MORE WIDESPREAD COVERAGE OF PRECIP AND HIGHER
POPS ARRIVE AND SPREAD EAST ACROSS THE CWA AFTER 00Z...WITH THE
MAIN TIME FRAME LOOKING TO BE THROUGH MIDNIGHT OR SO...WITH MODELS
THEN SHOWING A GOOD PUSH EAST THROUGH. SOME SUGGEST AFTER 09Z
THERE ISNT MUCH LEFT AROUND IN OUR CWA...WE WILL SEE IF IT REALLY
MOVES OUT THAT QUICKLY.

ONE QUESTION THAT HAS BEEN ARND THE PAST FEW DAYS AND REMAINS EVEN
NOW IS WITH THE DEWPOINTS/LOW LEVEL MOISTURE. 24 HRS AGO...THOUGHT
THAT DEWPOINTS WOULD BE MORE WIDESPREAD LOWER 40S OR SO BY
NOW...BUT THEY ARENT. 4 AM OBS ARE SHOWING LOW/MID 30S ACROSS
MOST OF THE CWA...WITH AN OB OR TWO CLOSER TO 40. LOOKING TO THE
SOUTH OF THE CWA..DEWPOINTS DONT HIT 50 UNTIL YOU GET TO THE SRN
HALF OF OK. WE ARE GOING TO HAVE GOOD SRLY FLOW DURING THE DAYTIME
HOURS AHEAD OF THE COLD FRONT...BUT THERE IS SOME WORK TO DO TO
GET THOSE INCREASED DEWPOINTS THIS FAR NORTH. STILL HAVE SOME
LOWER/MID 50S MAKING THEIR WAY INTO MAINLY ERN PORTIONS OF THE CWA
LATE THIS AFTERNOON/EVENING...BUT CONFIDENCE IS NOT HIGH...WITH
SOME GUIDANCE SUGGESTING SOME LOCATIONS MAY BE LUCKY TO HIT 50.
MADE LITTLE CHANGE TO THE HIGHS FOR TODAY...RANGING FROM THE MID
70S EAST TO LOWER 80S SW. MODELS STILL SHOWING THE POTENTIAL FOR
DECENT AMOUNTS OF INSTABILITY TO DEVELOP...BUT THATS GOING TO
DEPEND ON HOW MUCH MOISTURE GETS UP HERE. FEEL THE POTENTIAL FOR
STRONG/SEVERE THUNDERSTORMS REMAINS...AND WE REMAIN OUTLOOKED BY
SPC...WITH THE DAY 1 SLIGHT RISK COVERING THE ENTIRE CWA. AGREE
WITH THE ASSESSMENT THAT LARGE HAIL/DAMAGING WINDS WOULD BE THE
PRIMARY HAZARDS WITH ACTIVITY THAT DEVELOPS LATER TODAY...AND WILL
KEEP MENTION GOING IN THE HWO.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 406 AM CDT WED APR 23 2014

PRECEDED BY 2 OR 3 REASONABLY NICE DAYS...THE MAIN STORY IN THE
EXTENDED IS THE EMERGENCE OF A LARGE TROUGH OF LOW PRESSURE ONTO
THE PLAINS SUNDAY... AND THE SUBSEQUENT COOLING TREND AND
PRECIPITATION CHANCES.

INITIALLY...THURSDAY THROUGH SATURDAY ARE PRETTY NICE DAYS FOR THE
MOST PART AS SHORTWAVE RIDGING TRAVERSES THE AREA. ON
THURSDAY... TEMPERATURES WILL REBOUND NICELY DESPITE COOLING AFTER
THE FRONT AND RAIN THANKS TO DOWN SLOPING WEST NORTHWEST WINDS.
THE MAIN ISSUE THURSDAY WILL BE THE POTENTIAL FOR FIRE WEATHER
CONCERNS. SURFACE DEWPOINTS HAVE THE POTENTIAL TO TANK FURTHER
THAN CURRENT FORECAST SIMILAR TO THE MONDAY. GOOD MIXING WILL PUSH
WINDS INTO THE 20 MPH RANGE...AND WHEN COMBINED LOW RELATIVE
HUMIDITY IT WILL BE VERY CLOSE TO EXTREME FIRE WEATHER CONDITIONS.
THIS WILL HAVE TO BE WATCHED AS IT TEETERS ON THE EDGE AND NOT
COMPLETELY CERTAIN.

FRIDAY LOOKS LIKE A NICE DAY. WEAK SURFACE TROUGH SLINKS INTO THE
AREA AND WINDS WILL DROP OFF. SKIES WILL BE PARTLY TO MOSTLY SUNNY
AND TEMPERATURES SHOULD WARM NICELY. HAVE NUDGED UP TEMPERATURES A
GOOD 5 DEGREES FROM PREVIOUS FORECAST TO ACCOUNT FOR THE AREA
BEING IN THE DEAD CENTER OF THE UPPER LEVEL RIDGE. SATURDAY IS A
DAY OF TRANSITION WITH MORE CLOUDS LIKELY AS MID LEVEL THERMAL
GRADIENT TIGHTENS UP BY AFTERNOON AHEAD OF THE LARGE UPPER LEVEL
TROUGH. INCREASING EAST TO SOUTHEAST WIND WILL ALSO MAKE IT FEEL A
BIT COOLER DESPITE TEMPERATURES LIKELY ABOVE NORMAL BY AT LEAST A
FEW DEGREES. MUCH OF THE DAY SHOULD BE DRY BUT CAN/T RULE OUT AN
ISOLATED SHOWER/STORM AND A SLIGHT CHANCE OF RAIN IS IN THERE.

THE CRUX OF FORECAST IS REALLY SUNDAY THROUGH TUESDAY. NO DOUBT A
LARGE AND DEEP UPPER LEVEL TROUGH WILL SET UP OVER THE CENTRAL
PLAINS AS IT IS CUT OFF FROM THE MAIN UPPER FLOW. IT WILL HANG
AROUND IN THE REGION FOR SEVERAL DAYS NEXT WEEK. THERE ARE SOME
MODEL DIFFERENCES...ESPECIALLY WITH THE LOCATION OF THE UPPER
LEVEL LOW PRESSURE BY LATE SUNDAY. ECMWF HAS BEEN FURTHEST
NORTH...BUT SHIFTING SOUTH A BIT WITH THE 00Z RUN CLOSER TO THE
GFS/CANADIAN. THE POSITION IS IN IMPORTANT BECAUSE IF IT DOES
TRANSLATE FURTHER NORTH...MUCH OF THE FORECAST WILL EXPERIENCE
MORE OF DRY SLOT AND LESS PRECIPITATION THROUGH SUNDAY NIGHT. IF
THE LOW IS FURTHER THE FETCH OF MOISTURE WILL BE MORE FAVORABLE
AND THE FORECAST AREA MAY RECEIVE MORE NEEDED RAIN. POSITIONING
WILL ALSO IMPACT THE TEMPERATURE REGIME AND WHEN WE COOL DOWN MORE
SIGNIFICANTLY...WHICH APPEARS TO BE MOST LIKELY MONDAY AND
TUESDAY. MADE FEW CHANGES TO THE GIVEN EXTENDED FORECAST GRIDS
WITH UNCERTAINTY IN SPECIFICS AT THIS POINT. THE FORECAST REFLECTS
30-40 PERCENT AVERAGE PRECIPITATION CHANCES AS A RESULT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1213 PM CDT WED APR 23 2014

THE MAIN CONCERN FOR THE TAF PERIOD IS STRONG AND GUSTY SOUTH
WINDS AHEAD OF A COLD FRONTAL PASSAGE...ALONG WITH TIMING OF
THUNDERSTORMS THIS AFTERNOON/TONIGHT. IN A TIGHT PRESSURE
GRADIENT...SOUTH WINDS WILL AVERAGE 25KTS WITH GUSTS OVER 30KTS
EXPECTED. THUNDERSTORMS WILL INITIATE ALONG A COLD FRONTAL
BOUNDARY WEST OF THE TERMINAL DURING THE AFTERNOON WITH CONVECTION
REACHING KGRI TOWARD THE EVENING. TSTMS THEN REMAIN POSSIBLE INTO
THE OVERNIGHT HOURS...GENERALLY THROUGH 07Z. WINDS SWITCH
NORTHWEST BEHIND THE FRONT TONIGHT AND PCPN CHCS DECREASE BY
MORNING AS THE FRONT AND UPPER SYSTEM MOVE PAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ040-041-047>049-
     061>064-073>077-083>087.

KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

SHORT TERM...ADO
LONG TERM...MORITZ
AVIATION...FAY
Hazardous weather outlook, Apr 23, 4:03 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT WED APR 23 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
403 PM CDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH EVENING WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE WITHIN VARIOUS PARTS OF
THE OUTLOOK AREA. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL UP TO AROUND THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS
TO AROUND 60 MPH.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR ALL OF NORTH
CENTRAL KANSAS AND FOR SOUTH CENTRAL NEBRASKA EAST OF A LINE FROM
ALMA..TO KEARNEY...TO GREELEY. PLEASE REFER TO THE LATEST WIND
ADVISORY MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS ON THURSDAY WILL
RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON
HOURS ACROSS SOUTH CENTRAL NEBRASKA.

THUNDERSTORM CHANCES RETURN TO THE FORECAST BETWEEN SATURDAY NIGHT
AND MONDAY. ALTHOUGH STILL SEVERAL DAYS AWAY AND SUBJECT TO
CONSIDERABLE FORECAST UNCERTAINTY...THERE CURRENTLY APPEARS TO BE AT
LEAST A SLIGHT RISK FOR SEVERE STORMS PRIMARILY DURING THE SATURDAY
AFTERNOON THROUGH SUNDAY EVENING TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WITHIN VARIOUS PARTS OF THE
OUTLOOK AREA THROUGH 11 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

FAY/PFANNKUCH

In the hours before

Special weather statement, Apr 23, 3:46 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
346 PM CDT WED APR 23 2014

KSZ005-006-NEZ084-085-232115-
PHILLIPS KS-SMITH KS-FRANKLIN NE-WEBSTER NE-
346 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHILLIPS...NORTHERN
SMITH...SOUTHWESTERN WEBSTER AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL
415 PM CDT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF KENSINGTON...OR 16 MILES NORTHEAST OF PHILLIPSBURG...
MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RED CLOUD...FRANKLIN...KENSINGTON...BLOOMINGTON...RIVERTON AND
INAVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 3975 9909 3990 9920 4000 9905 4015 9902
      4028 9878 4008 9851 3989 9851
TIME...MOT...LOC 2046Z 240DEG 49KT 3987 9906

ROSSI
Special weather statement, Apr 23, 3:46 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
346 PM CDT WED APR 23 2014

NEZ047-048-061>063-074>076-232130-
HALL NE-HAMILTON NE-MERRICK NE-CLAY NE-KEARNEY NE-HOWARD NE-
BUFFALO NE-ADAMS NE-
346 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOWARD...
NORTHEASTERN KEARNEY...SOUTHEASTERN BUFFALO...SOUTHWESTERN MERRICK...
HALL...SOUTHWESTERN HAMILTON...NORTHERN ADAMS AND NORTHWESTERN CLAY
COUNTIES UNTIL 430 PM CDT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HEARTWELL...OR 19 MILES WEST OF HASTINGS...MOVING NORTHEAST AT 50
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...HASTINGS...WOOD RIVER...SHELTON...KENESAW...
DONIPHAN...JUNIATA...ALDA...GILTNER...PHILLIPS...ROSELAND...
HOLSTEIN...TRUMBULL...HEARTWELL...PROSSER AND HANSEN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 288 AND 330.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4044 9869 4057 9885 4073 9881 4112 9841
      4078 9798 4048 9852
TIME...MOT...LOC 2046Z 225DEG 46KT 4055 9876

GUERRERO
Local storm report, Apr 23, 3:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
358 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 S BLOOMINGTON         40.05N 99.04W
04/23/2014  E1.25 INCH       FRANKLIN           NE   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL AT 355 PM.

&&

SROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:46 PM CDTSpecial Weather StatementGIDFranklin29 min
Apr 23, 3:53 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster52 min
Apr 23, 4:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Hall, Kearney, Webster45 min
Apr 23, 4:54 PM CDTSpecial Weather StatementGIDHarlan21 min
Apr 23, 4:55 PM CDTSpecial Weather StatementGIDHarlan20 min
Apr 23, 4:58 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps47 min
Apr 23, 5:06 PM CDTSpecial Weather StatementGIDHoward9 min
Apr 23, 5:09 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance51 min
Apr 23, 5:28 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick, York47 min
Apr 23, 5:37 PM CDTSpecial Weather StatementGIDHarlan38 min
Apr 23, 5:40 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps50 min
Apr 23, 6:00 PM CDTSpecial Weather StatementGIDKearney45 min
Apr 23, 6:30 PM CDTSpecial Weather StatementGIDHarlan45 min
Apr 23, 6:35 PM CDTSpecial Weather StatementGIDHall25 min
Apr 23, 6:43 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick47 min
Apr 23, 6:45 PM CDTSevere Thunderstorm WarningGIDFranklin, Furnas, Harlan, Phelps45 min
Apr 23, 6:59 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.